Posted by florence on September 20, 2005, at 23:49:13
In reply to Re: Provigil, Ritalin sinus infections HELP! » florence, posted by neuroman on September 15, 2005, at 21:10:13
> This is an interesting thread. I've suffered with chronic nasal congestion for so long I had forgotten it was a problem. While i haven't had ear pain, i often get a staticy buzzing sound in my left ear. I have anhedonia and dysthimia and some anxiety. I also have chronic neuropathic pain. I figured i'd give bupropion SR a try because i'm certain low dopamine and/or norepinephrine is at the root of my problem. SSRI's haven't helped me. Anyway, with the first dose i found the bupSR relieved a lot of pain. Then over the course of the next few days i felt something going on with my sinuses and ears. They felt like they were clearing up. I actually found that i could sing along with the car radio without my nose getting stuffed up as it usually does. Unfortunately, the bupropion starting knocking me out for some reason so after a couple of weeks i stopped. I still have a bunch and plan on giving it another shot. I found out that besides being an NRI and mild DRI bupropion is also an alpha-2 agonist. Before i try it again i'd like to give a specific alpha-2 agonist like clonidine or guanfacine a try. They have also shown promise as treatments for ADD/ADHD so they must have some type of dopaminergic effect. I may give Ritalin a try also. Anyway, here are a couple of interesting norepinephrine links.
> I've also read about people who have a deficiency of dopamine beta hydoxylase. This is the enzyme that converts dopamine into norepinephrine. These people have high plasma dopamine levels and virtually zero norepinephrine. The sypmtom complex consists of ptosis(droopy eyelids), orthostatic hypotension, low body temperature, a few other things and of course...chronic nasal congestion! I guess a similar symptom complex could occur if you don't have enough dopamine to convert to norepinephrine regardless of the amount of converting enzyme. I think this might be my problem. I hope this was of some help to you. Good luck...
Thanks for all your links; I like to have documentation of the info I come across on line to print out to take to the dr whom I pay to treat me after I teach him/her about the mechanism of actions, etc. of these things. Sorry, I am not usually so sarcastic.
Intersting that I noticed the ear pain when I stopped Wellbutrin many yrs back. I had been on it for 6-8 wks and she told me to hang in there. Well, my only complaint then was fatigue not depression.
I had menstual migraines for over 20 yrs and antidepressants were handed out like candy --with no knowledge of the major problems with side effects and weaning off of them..I learned everything the hard way.
Wellbutrin knocked me out too. I went from being fatigued to being bedridden and having crying spells and agitation..It works for my sister though..But she has no motivation and has been trying to find an SSRI to conteract this.
SSRIs never worked for me. Ten yrs later I know why, thanks to this board. If u have a thyroid disease the ADs won't usually work until the thyroid problem is corrected. And mine was not even discovered for over ten yrs.
If u think of it, let me know how the other drug works. Do you use Scott's Pschiatric & Associated drug list? According to his list, buproprion has the property of being a ACh(n) antagonist-Is that the same thing as the NE alpha2 agonist in clonidine? ..I don't believe so.
Do u know how many types of NE receptors there are? alpha? beta? ...I think I have anhedonia and dsythmia too as a result of my Hashimoto's thyroid disease. Depression and Fatigue are the hallmarks of this disease. It never lets up. The Provigil gets me out of bed but then I need to take Xanax or Klonopin to deal with the depression/anxiety 6-7 hrs later when the Provigil wears off.....It never gave me ear pressure before- just the Wellbutrin, Adderall, and Ritalin..
I am trying so hard to find something to supplement the provigil with so I don't get the tightness in the face and throbbing pressure in the ears........Thanks again for taking the time to answer to cry for help. I really appreciate it. I just haven't felt well enough to check my email every day lately. Bye for now, Florence